Alert archive / Iowa / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 145, NWS Des Moines, IA

July 25, 20125 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 25, 2012, 9:04 PM CDT for 5 counties in Iowa. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2012, 9:04 PM CDT (02:04 UTC)
Expired
Jul 25, 2012, 9:45 PM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, IA, Marion County, IA, Polk County, IA, Story County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 58 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 9:09 PM CDTTSTM WND DMGColfax, IAPOWER LINE DOWN IN COLFAX
Jul 25, 9:14 PM CDTHAIL 0.75E Ankeny Airport, IA
Jul 25, 9:30 PM CDTTSTM WND GST 74Lake Red Rock, IAIDOT WIND SENSOR ALONG BRIDGE. POSSIBLY HIGHER THAN ADJACENT REPORTS DUE TO LESS FRICTION ALONG WATER AND SENSOR ELEVATION. ON OUTFLOW AHEAD OF STORM PASSAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 5:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
700 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
2702 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

227 
WUUS53 KDMX 260204
SVRDMX
IAC099-125-153-169-181-260245-
/O.NEW.KDMX.SV.W.0145.120726T0204Z-120726T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN CENTRAL IOWA...
  MARION COUNTY IN SOUTH CENTRAL IOWA...
  POLK COUNTY IN CENTRAL IOWA...
  EXTREME SOUTHERN STORY COUNTY IN CENTRAL IOWA...
  NORTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 945 PM CDT

* AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM HUXLEY TO INDIANOLA...AND
  MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...PLEASANTVILLE...COLFAX...PRAIRIE CITY...MONROE...
  KNOXVILLE...PELLA...HARTFORD...SANDYVILLE...MITCHELLVILLE...
  RUNNELLS...VALERIA...SWAN...MINGO...BAXTER...KNOXVILLE AIRPORT...
  LAMBS GROVE...LAKE RED ROCK...REASNOR AND NEWTON AIRPORT.

WINDS WILL GUST WELL AHEAD OF THE THUNDER AND RAIN. BLOWING DUST 
COULD OCCUR.  DO NOT WAIT TO TAKE SHELTER.  JUST BEFORE 900 
PM...WINDS GUSTED TO 57 MPH AT THE DES MOINES AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 132 AND 178.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 102.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

&&

LAT...LON 4151 9283 4151 9287 4125 9287 4125 9369
      4187 9369 4186 9277
TIME...MOT...LOC 0203Z 270DEG 50KT 4186 9344 4134 9344
WIND...HAIL 60MPH 1.00IN

$$

JUNGBLUTH
2 follow-up statements
615 
WWUS53 KDMX 260227
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT WED JUL 25 2012

IAC181-260237-
/O.CAN.KDMX.SV.W.0145.000000T0000Z-120726T0245Z/
WARREN IA-
927 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR WARREN COUNTY IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4151 9283 4151 9287 4125 9287 4125 9333
      4149 9333 4148 9334 4150 9336 4149 9340
      4150 9340 4150 9342 4151 9342 4150 9344
      4152 9369 4187 9369 4186 9277
TIME...MOT...LOC 0227Z 270DEG 50KT 4164 9359 4152 9337
          4126 9324

$$

IAC099-125-153-169-260245-
/O.CON.KDMX.SV.W.0145.000000T0000Z-120726T0245Z/
STORY IA-POLK IA-MARION IA-JASPER IA-
927 PM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR JASPER...
MARION...POLK AND EXTREME SOUTHWESTERN STORY COUNTIES UNTIL 945 PM
CDT...

AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM URBANDALE TO CARLISLE TO 9 MILES
SOUTH OF PLEASANTVILLE...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
  NEWTON...PLEASANTVILLE...ALTOONA...BONDURANT...KNOXVILLE...
  MONROE...PRAIRIE CITY...COLFAX...PELLA...ANKENY AIRPORT...
  RUNNELLS...SWAN...ELKHART...KNOXVILLE AIRPORT...MITCHELLVILLE...
  VALERIA...LAKE RED ROCK...MINGO...HARVEY AND PELLA AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 132 AND 178.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 87 AND 102.

THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 5 AND 14.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4151 9283 4151 9287 4125 9287 4125 9333
      4149 9333 4148 9334 4150 9336 4149 9340
      4150 9340 4150 9342 4151 9342 4150 9344
      4152 9369 4187 9369 4186 9277
TIME...MOT...LOC 0227Z 270DEG 50KT 4164 9359 4152 9337
          4126 9324
WIND...HAIL 60MPH 1.00IN

$$

JUNGBLUTH
242 
WWUS53 KDMX 260244
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
944 PM CDT WED JUL 25 2012

IAC099-125-153-169-260253-
/O.EXP.KDMX.SV.W.0145.000000T0000Z-120726T0245Z/
STORY IA-POLK IA-MARION IA-JASPER IA-
944 PM CDT WED JUL 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR JASPER...MARION...POLK AND
EXTREME SOUTHWESTERN STORY COUNTIES WILL EXPIRE AT 945 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM...INCLUDING AS IT MOVES INTO POWESHIEK AND MAHASKA 
COUNTY. HAIL TO ONE HALF INCH IS ALSO POSSIBLE IN NORTHERN JASPER 
COUNTY.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM.

LAT...LON 4151 9283 4151 9287 4125 9287 4125 9333
      4149 9333 4148 9334 4150 9336 4149 9340
      4150 9340 4150 9342 4151 9342 4150 9344
      4152 9369 4187 9369 4186 9277
TIME...MOT...LOC 0243Z 247DEG 57KT 4175 9303

$$

JUNGBLUTH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 6:45 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 25, 6:45 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT WED JUL 25 2012

.UPDATED FOR 26/00Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
MAIN FORECAST CONCERN IS WITH TIMING OF COLD FRONT AND CONVECTION
POTENTIAL THIS EVENING INTO THE OVERNIGHT HOURS. NAM/RAP SEEM TO
HAVE A DECENT HANDLE ON INITIATION OF CONVECTION AND LEANED TOWARD
TIMING OF FRONT/POPS. THE 16Z HRRR HAS SOME ISOLATED CONVECTION
DEVELOPING B/T 22-00Z BUT THINKING CAP IS STILL TOO STRONG FOR MUCH
CONVECTION TO GET GOING UNTIL AFTER 00Z. REALLY CUT BACK ON POPS
UNTIL AFTER 00Z OVER THE CENTRAL AND SOUTHEAST CWA. THE 12Z 4.0KM
WRF MODEL RUNS FROM NSSL AND NCEP BOTH HAVE VERY SPOTTY PRECIP
THROUGH TONIGHT...AND SORT OF LIGHTS UP THE FRONT SOUTH OF
INTERSTATE 80 AFTER 02Z THURSDAY. HAVE LOW CONFIDENCE WITH ANY
WIDESPREAD SIGNIFICANT CONVECTION TONIGHT. MODELS FORECASTING PW
VALUES NEAR 2 INCHES GENERALLY ALONG THE FRONT...AND 1-1.5 INCHES
BEHIND IT. HOWEVER...WITH SUCH SPOTTY CONVECTION AND LOWERED QPF
AMOUNTS TO LESS THAN A HALF INCH THROUGHOUT THE FORECAST
AREA...ESPECIALLY WITH SUCH HIGH BASED CONVECTION. PLENTY OF SURFACE
BASED INSTABILITY...BUT LITTLE IF ANY EFFECTIVE SHEAR AVAILABLE...AS
WELL AS FORCING OTHER THAN THE FRONTAL BOUNDARY TONIGHT. THINKING
MAIN SEVERE THREAT WILL BE WINDS WITH THE DRY AIRMASS PRESENT.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
LARGE SCALE MAINLY POST FRONTAL FORCING SHOULD BE JUST EXITING
FORECAST AREA BY THE START OF THE PERIOD SO ANY LINGERING
PRECIP...IF ANY...SHOULD BE MOVING INTO MO AND IL.  FORECAST DRY
AFTER 15Z.  PREVIOUS FORECAST HAD LOW POPS BRUSHING NERN IA BY LATE
AFTERNOON BUT CANNOT REALLY FIND ANY SUPPORT FOR THIS WITH LIMITED
FORCING AND INSUFFICIENT MOISTURE...AND EVEN THAT LOOKS TO BE POST
00Z.  UPSTREAM NRN PLAINS AIRMASS WILL GRADUALLY PASS THROUGH IA
DURING THE DAY BUT DEEP NW FLOW AND MIXING WILL STILL ALLOW
CENTRAL/SRN HIGHS TO REACH LOW/MID 90S BY AFTERNOON.  DO NOT
ANTICIPATED ENOUGH PRECIP TONIGHT TO AFFECT THAT.  BLEND OF SREF/NAM
SOUNDINGS SEEMS REASONABLE.

NRN PLAINS SURFACE RIDGE WILL RETURN IA TEMPS TO NORMAL FOR FRI WITH
CONTINUED DRY WEATHER AS GREAT LAKES SHORT WAVE DEPARTS.  THIS WILL
BE FOLLOWED BY AN EXTENDED PERIOD OF ROCKIES AND HIGH PLAINS
RIDGING...RIGHT INTO WED AND BEYOND...LEAVING IA WITH WARM BUT NOT
EXTREME TEMPS AND LOW END PRECIP POTENTIAL.  CHANCES INCREASE
SOMEWHAT THIS WEEKEND AS SHORT WAVE TOPS THE RIDGE INCREASING
FORCING...ESPECIALLY THERMODYNAMIC...BY SAT.  THIS WEAK FORCING
LINGERS INTO SUN...AND POSSIBLY EARLY MON LEADING TO SEVERAL DAYS
WORTH OF CHANCE POPS.  MODELS CONTINUE TO DABBLE IN WEAK QPF EVENTS
AFTER THIS TIME...BUT THERE IS REALLY NO CONSISTENT FORCING FEATURE
TO LATCH ONTO SO HAVE LEFT MON NIGHT-WED DRY AT THIS POINT.

REGARDING TEMPS..ONLY REAL CONCERN IS LOW CONFIDENCE FORECAST
SATURDAY.  QUESTIONS ON HOW MUCH WE WILL MIX IN NEW REGIME WITH
LIGHT WINDS.  HAVE PRETTY MUCH MIXED THINGS OUT TO 900-850MB OR
MORE...MIXING SEASONALLY...BUT FEEL NAM IS UNDERDONE WHICH SEEMS TO
BE THE CASE AT TIMES IN WEAK FLOW.

&&

.AVIATION...26/00Z
COLD FRONT PUSHING INTO THE STATE WITH STORMS DEVELOPING ALONG AND
BEHIND THE BOUNDARY.  GENERALLY VFR CONDITIONS FORECAST BUT LOCAL
MVFR CONDITIONS IN STORMS POSSIBLE.  STRONG WIND GUSTS LIKELY IN
STORMS ALONG WITH ONE INCH DIAMETER HAIL.  WIND BEHIND THE FRONT
WILL SHIFT TO THE NW AT 15-25 KTS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT
ADAIR-ADAMS-APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GREENE-GUTHRIE-HAMILTON-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MONROE-POLK-RINGGOLD-SAC-STORY-TAYLOR-UNION-
WAPELLO-WARREN-WAYNE-WEBSTER

HEAT ADVISORY UNTIL 7 PM CDT
BLACK HAWK-BREMER-BUTLER-FRANKLIN-GRUNDY-HARDIN-HUMBOLDT-MARSHALL-
POCAHONTAS-POWESHIEK-TAMA-WRIGHT

&&

SHORT TERM...PODRAZIK
LONG TERM...SMALL
AVIATION...FAB
Hazardous weather outlook, Jul 25, 7:09 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
709 PM CDT WED JUL 25 2012

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-270015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
709 PM CDT WED JUL 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT. SOME STORMS MAY BE SEVERE WITH
HIGH WIND THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED PERIODICALLY FROM LATE
SATURDAY NIGHT THOUGH MONDAY. SOME SEVERE WEATHER IS
POSSIBLE...BUT WIDESPREAD SEVERE WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MIDNIGHT.

FAB

In the hours before

Local storm report, Jul 25, 8:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
848 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     MARSHALLTOWN            42.04N 92.91W
07/25/2012  E63.00 MPH       MARSHALL           IA   MESONET

            REPORTED BY IOWA DOT RWIS ALONG US 30.

&&

ZOGG
Local storm report, Jul 25, 8:49 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     MARSHALLTOWN            42.04N 92.91W
07/25/2012  M63 MPH          MARSHALL           IA   MESONET

            IDOT RWIS SITE ALONG HIGHWAY 30 NEAR MARSHALLTOWN

&&

BSS
Special weather statement, Jul 25, 8:51 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
851 PM CDT WED JUL 25 2012

IAZ071-081-082-092-260245-
ADAIR-ADAMS-TAYLOR-UNION-
851 PM CDT WED JUL 25 2012

...STRONG THUNDERSTORMS WILL MOVE INTO THE AREA ...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES SOUTHWEST OF CRESTON...MOVING EAST AT 15
MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF MODERATE DOWNPOURS...
ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CORNING...            SHARPSBURG...         PRESCOTT...
  LENOX...              KENT...               CRESTON AIRPORT...
  CROMWELL...           CRESTON...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

BOKSA
Local storm report, Jul 25, 9:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
901 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND GST     STORY CITY              42.19N 93.59W
07/25/2012  E60 MPH          STORY              IA   EMERGENCY MNGR

&&

ZOGG
Local storm report, Jul 25, 9:02 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND GST     ROLAND                  42.17N 93.50W
07/25/2012  E50 MPH          STORY              IA   EMERGENCY MNGR

&&

ZOGG
Local storm report, Jul 25, 9:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT WED JUL 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND GST     3 SE AMES               41.99N 93.58W
07/25/2012  E50 MPH          STORY              IA   LAW ENFORCEMENT

            STORY COUNTY SHERIFFS DEPT ESTIMATES WINDS OF AT LEAST 50
            MPH ON I-35 AT MILE MARKER 110.

&&

ZOGG

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:09 PM CDTSevere Thunderstorm WarningDMXHumboldt, Pocahontas51 min
Jul 25, 7:23 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Sac37 min
Jul 25, 7:29 PM CDTSevere Thunderstorm WarningDMXHancock, Wright46 min
Jul 25, 8:02 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Greene, Hamilton, Webster43 min
Jul 25, 8:09 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright51 min
Jul 25, 8:22 PM CDTSevere Thunderstorm WarningDMXMarshall53 min
Jul 25, 8:39 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Story, Webster66 min
Jul 25, 9:10 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Story, Tama50 min
Jul 25, 9:52 PM CDTSevere Thunderstorm WarningDMXBlack Hawk33 min
Jul 25, 9:57 PM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.